Alert archive / Maine / Gale Warnings in 2019
Gale Warning 39, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Dec 18, 2019, 4:38 AM EST. It took effect at Dec 19, 2019, 3:00 AM EST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2019, 4:38 AM EST (09:38 UTC)
- In effect from
- Dec 19, 2019, 3:00 AM EST
- Expired
- Dec 20, 2019, 12:52 AM EST
- In force
- 22 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
418 WHUS71 KCAR 180938 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 438 AM EST Wed Dec 18 2019 ANZ050-051-182000- /O.CON.KCAR.SC.Y.0089.000000T0000Z-191218T1200Z/ /O.UPG.KCAR.GL.A.0023.191219T0600Z-191220T0600Z/ /O.NEW.KCAR.GL.W.0039.191219T0800Z-191220T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 438 AM EST Wed Dec 18 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...GALE WARNING IN EFFECT FROM 3 AM TO 10 PM EST THURSDAY... * WHAT...For the Gale Warning, northwest winds 15 to 25 kt with gusts up to 40 kt and seas 5 to 7 feet expected. For the Small Craft Advisory, north winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...For the Gale Warning, from 3 AM to 10 PM EST Thursday. For the Small Craft Advisory, until 7 AM EST this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ052-182000- /O.UPG.KCAR.GL.A.0023.191219T0600Z-191220T0600Z/ /O.NEW.KCAR.GL.W.0039.191219T0800Z-191220T0300Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 438 AM EST Wed Dec 18 2019 ...GALE WARNING IN EFFECT FROM 3 AM TO 10 PM EST THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 3 AM to 10 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
11 follow-up statements
279 WHUS71 KCAR 181146 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 646 AM EST Wed Dec 18 2019 ANZ050-051-182000- /O.CAN.KCAR.SC.Y.0089.000000T0000Z-191218T1200Z/ /O.CON.KCAR.GL.W.0039.191219T0800Z-191220T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 646 AM EST Wed Dec 18 2019 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 PM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and seas 4 to 6 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 3 AM to 10 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ052-182000- /O.CON.KCAR.GL.W.0039.191219T0800Z-191220T0300Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 646 AM EST Wed Dec 18 2019 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 PM EST THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 3 AM to 10 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
047 WHUS71 KCAR 181705 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1205 PM EST Wed Dec 18 2019 ANZ050>052-190115- /O.CON.KCAR.GL.W.0039.191219T0800Z-191220T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1205 PM EST Wed Dec 18 2019 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 PM EST THURSDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 feet expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 3 AM to 10 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
915 WHUS71 KCAR 181940 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 240 PM EST Wed Dec 18 2019 ANZ050>052-191000- /O.CON.KCAR.GL.W.0039.191219T0800Z-191220T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 240 PM EST Wed Dec 18 2019 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 PM EST THURSDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 feet expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 3 AM to 10 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
887 WHUS71 KCAR 190139 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 839 PM EST Wed Dec 18 2019 ANZ050>052-190945- /O.CON.KCAR.GL.W.0039.191219T0800Z-191220T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 839 PM EST Wed Dec 18 2019 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 PM EST THURSDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 feet expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 3 AM to 10 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
025 WHUS71 KCAR 190142 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 842 PM EST Wed Dec 18 2019 ANZ050>052-191100- /O.CON.KCAR.GL.W.0039.191219T0800Z-191220T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 842 PM EST Wed Dec 18 2019 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 PM EST THURSDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 feet expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 3 AM to 10 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
299 WHUS71 KCAR 190938 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 438 AM EST Thu Dec 19 2019 ANZ050>052-191745- /O.CON.KCAR.GL.W.0039.000000T0000Z-191220T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 438 AM EST Thu Dec 19 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and seas 4 to 7 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 10 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
341 WHUS71 KCAR 191708 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1208 PM EST Thu Dec 19 2019 ANZ050>052-200115- /O.CON.KCAR.GL.W.0039.000000T0000Z-191220T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1208 PM EST Thu Dec 19 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and seas 4 to 7 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 10 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
259 WHUS71 KCAR 192015 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 315 PM EST Thu Dec 19 2019 ANZ050>052-200300- /O.CON.KCAR.GL.W.0039.000000T0000Z-191220T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 315 PM EST Thu Dec 19 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and seas 4 to 7 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 10 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
197 WHUS71 KCAR 192302 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 602 PM EST Thu Dec 19 2019 ANZ052-200715- /O.CAN.KCAR.GL.W.0039.000000T0000Z-191220T0300Z/ /O.NEW.KCAR.SC.Y.0090.191219T2302Z-191220T2100Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 602 PM EST Thu Dec 19 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 4 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-200300- /O.CON.KCAR.GL.W.0039.000000T0000Z-191220T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 602 PM EST Thu Dec 19 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 25 kt with gusts up to 40 kt and seas 4 to 6 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 10 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
836 WHUS71 KCAR 200226 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 926 PM EST Thu Dec 19 2019 ANZ050-051-200600- /O.EXT.KCAR.GL.W.0039.000000T0000Z-191220T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 926 PM EST Thu Dec 19 2019 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM EST FRIDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 40 kt and seas 4 to 6 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 1 AM EST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ052-201030- /O.CON.KCAR.SC.Y.0090.000000T0000Z-191220T2100Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 926 PM EST Thu Dec 19 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 4 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
131 WHUS71 KCAR 200552 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1252 AM EST Fri Dec 20 2019 ANZ050-051-201400- /O.CAN.KCAR.GL.W.0039.000000T0000Z-191220T0600Z/ /O.EXA.KCAR.SC.Y.0090.000000T0000Z-191220T2100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1252 AM EST Fri Dec 20 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ052-201400- /O.CON.KCAR.SC.Y.0090.000000T0000Z-191220T2100Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1252 AM EST Fri Dec 20 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Dec 18, 1:22 AM EST, 3 hours 16 minutes earlier.
Area forecast discussion, Dec 18, 1:22 AM EST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
122 AM EST Wed Dec 18 2019
.SYNOPSIS...
Low pressure will track south and east of Nova Scotia overnight.
Another area of low pressure is expected to develop in the Gulf
of Maine late Wednesday and then move east Wednesday night and
Thursday. High pressure will build back in Friday through
Saturday afternoon.
&&
.NEAR TERM /THROUGH TODAY/...
1:20 AM Update: Main update was tuning QPF down for next 6 hrs
as band of light snow across central Maine drifts back south
over Downeast early this morning. KMLT reported a couple hours
of light snow, only amounting to a trace. Radar returns were
stronger there then what appears to be affecting BGR and
Downeast presently. Also will be keeping an eye out for
aforementioned freezing drizzle as sfc temps hover in mid-20s,
some variance in CC was noted as the band reenters coastal
Maine.
Previous discussion:
An inverted trough extending northward from the deepening low
will cross the area this evening. Once this trough crosses, snow
will taper off after midnight. Overall totals will mostly fall
into the 2 to 3 inch range south of a Greenville to Eastport
line with little to no snow north of that line. Can't rule out a
few totals closer to 4 inches in coastal Hancock County. Colder
air arrives on the backside of the low later tonight. This cold
air advection will drop lows towards 10F in northern Aroostook
and lower 20s for the Bangor area. An inverted trough remains
over the area on Wednesday and will promote cloud cover and a
few snowshowers. Cold air advection continues through the day
with highs only in the teens north and upper 20s near the coast.
As a vigorous upper low approaches later in the day, lapse
rates will steepen and the inverted trough will sharpen...most
likely in an axis from the Moosehead Lake region towards
Penobscot Bay. Snowshowers that develop along this axis late
Wednesday could be heavy with high snow ratios and a very low
DGZ. Like summer convection, have not specified potential QPF in
this axis, but nudged snowfall towards an inch for Wednesday
afternoon in Piscataquis County. The strength of these
snowshowers could really catch some motorists off guard late
tomorrow afternoon in that area.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY/...
Wednesday Night...Norlun inverted trough is the concern, mainly
in the evening, forming in response to a strong mid/upper low
diving SE through upstate NY/VT/NH. Still a lot of uncertainty
as to where the inverted trough sets up, and where the inverted
trough sets up will be the focus of potentially locally heavy
snow showers. General consensus is for the inverted trough to
set up along a Jackman to Newport to Southwest Harbor line, and
put the highest PoPs/QPF along this line. However, there is
still an uncertainty of about 80 miles on its position.
Potential exists for locally around 6 inches of low density
snow, but just too much uncertainty on where this narrow area of
heavy snow occurs to go this high in snow amounts yet.
Thursday...As the Norlun trough and upper low kick off SE of the
area on Thursday, bitterly cold air moves in along with gusty
NW winds. Coldest day of the season so far with highs around 10
north and upper teens Downeast. Not quite cold enough for wind
chill headlines though. Any snow over Downeast could blow around
so put in some patchy blowing snow. Snow over Northern Maine
too crusted and bulletproof to blow any. Generally dry Thursday
other than perhaps a few snow showers in the north.
Thursday night through Friday...High pressure gradually builds
in, but remains west of us through Friday. Expect a decent NW
breeze to persist, with generally mostly cloudy skies north and
partly cloudy to mostly clear Downeast, a typical sky cover
pattern for cold NW flow. Dry Thursday night and Friday, with
subsidence aloft increasing through the period.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Fairly quiet weather through the extended. A split jet across
the CONUS with us just getting some weak systems from the
northern stream. High pressure builds in Saturday with somewhat
warmer temperatures (mid 20s to low 30s). Perhaps a weak system
in the westerly flow on Sunday...not worth anything more than a
chance of precip in the forecast at this point. Heading into
early to middle of next week, general model agreement on weak
moisture-starved systems moving through in NW flow, though
timing the systems is impossible this far out. Toward the middle
of the week, there does appear to be some amplification of a
longwave upper level ridge over the Mississippi Valley and into
Great Lakes, which would lead to an amplification of the trough
over the Northeast and perhaps a return to Arctic air around
midweek for us.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: Expect mostly VFR conditions north of HUL through
early afternoon Wednesday with MVFR late in the day with
scattered snow showers possible. Predominately IFR to LIFR this
evening until after midnight at BGR and BHB. After midnight,
vis towards BHB, Machias and BGR will improve to IFR...and MVFR.
By Wednesday morning, MVFR cigs will be the only restrictions
for these southern sites. Later Wednesday afternoon, heavy snow
showers are possible towards GNR.
SHORT TERM:
Wednesday Night...Potential MVFR/IFR in localized snow showers
from KGNR to KBGR to KBHB. Otherwise, mainly VFR or high MVFR.
Becoming breezy late in the night.
Thursday...Windy from the NW with mainly VFR, except possible MVFR
far north.
Thursday night into Friday...Breezy from the NW. Mainly VFR, except
possible MVFR far north.
Saturday...VFR with light winds.
Sunday...Mainly VFR, though potential for MVFR north.
&&
.MARINE...
NEAR TERM: A Small Craft Advisory is expected to occur through
most of the night. Snow will continue much of the night too.
Winds and seas diminish fairly quickly Wednesday morning.
SHORT TERM: Gale force NW winds possible late Wednesday night
thru Thursday evening and have issued a gale watch. Not much of
a rise in seas (just 4 to 6 feet) due to offshore flow. Can't
rule out a bit of light freezing spray near the coast.
Conditions gradually improving late Thursday night through
Saturday as high pressure gradually builds in. Conditions likely
below small craft Saturday and Sunday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Watch from late tonight through late Thursday night for
ANZ050>052.
Small Craft Advisory until 7 AM EST this morning for ANZ050-
051.
&&
Near Term...Cornwell/MCW
Short Term...Foisy
Long Term...Foisy
Aviation...Cornwell/MCW/Foisy
Marine...Cornwell/MCW/FoisyHazardous weather outlook, Dec 17, 3:03 PM EST, 13 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 303 PM EST Tue Dec 17 2019 MEZ001>006-182015- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- 303 PM EST Tue Dec 17 2019 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine and North Woods Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ010-011-015>017-029>032-182015- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 303 PM EST Tue Dec 17 2019 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...This Afternoon and Tonight. Snow is expected this afternoon and will continue into tonight. Snowfall amounts of 2 to 4 inches are expected with the higher end of that range possible in coastal Hancock County. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-182015- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 303 PM EST Tue Dec 17 2019 ...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Dec 17, 11:58 PM EST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1158 PM EST TUE DEC 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 PM SNOW 1 E GLENBURN 44.91N 68.82W
12/17/2019 M2.1 INCH PENOBSCOT ME PUBLIC
&&
CBLocal storm report, Dec 17, 11:59 PM EST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1159 PM EST TUE DEC 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM SNOW 2 WNW BANGOR 44.81N 68.81W
12/17/2019 M3.2 INCH PENOBSCOT ME CO-OP OBSERVER
BANGOR INTERNATIONAL AIRPORT.
&&
CBLocal storm report, Dec 18, 3:51 AM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
351 AM EST WED DEC 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM SNOW BANGOR AIRPORT OBSERVER 44.80N 68.81W
12/18/2019 M3.3 INCH PENOBSCOT ME CO-OP OBSERVER
&&Local storm report, Dec 18, 4:26 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
426 AM EST WED DEC 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 AM SNOW BREWER 44.80N 68.76W
12/18/2019 M2.5 INCH PENOBSCOT ME TRAINED SPOTTER
&&The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 5:03 PM EST | Winter Weather Advisory | CAR | Hancock, Penobscot, Piscataquis | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.